# SDR 2015FA0000245

- Difficulty date: March 11, 2015
- Submitted: May 29, 2015
- Operation: General aviation
- Aircraft: N88584
- Make and model: Cessna 421C
- Aircraft serial: 421C0642
- Aircraft time: 12,799 hours
- Engine: Cont GTSIO520F
- Engine time: 4,591 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part serial: 292118R
- Condition: Cracked
- Location: Engine
- Part time: 4,591 hours
- Stage of operation: IN
- How discovered: D
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 100 HOUR INSPECTION, FOUND A SUSPECT CRACK ON THE RT ENGINE BETWEEN THE NR 1 AND NR 3 CYLINDERS. PERFORMED A DYE PENETRATE INSPECTION AND VERIFIED AN APPROXIMATELY 4" CRACK IN THE CRANKCASE EXTENDING FROM A THROUGH BOLT UP INTO THE CRITICAL AREA AS OUTLINED IN SB M90-17 DATED 8/23/1990.
